Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 86, NWS Eureka, CA

October 11, 2018

NWS Eureka, CA issued this small craft advisory at Oct 11, 2018, 2:54 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2018, 2:54 AM PDT (09:54 UTC)
Expired
Oct 11, 2018, 8:34 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

296 
WHUS76 KEKA 110954
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
254 AM PDT Thu Oct 11 2018

PZZ450-455-111800-
/O.NEW.KEKA.SC.Y.0086.181011T0954Z-181012T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
254 AM PDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 5 PM PDT this afternoon. 

* WINDS...North 10 to 15 kts.

* WAVES/SEAS...Northwest 6 to 8 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-475-111800-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181012T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
254 AM PDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...North 20 to 30 kt with occasional gusts to 35 kt.

* WAVES...North 9 feet at 9 seconds with a northwest swell 3 
  feet at 11 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
1 follow-up statement
226 
WHUS76 KEKA 111534
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
834 AM PDT Thu Oct 11 2018

PZZ450-455-111645-
/O.CAN.KEKA.SC.Y.0086.000000T0000Z-181012T0000Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
834 AM PDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 


$$

PZZ470-475-112345-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181012T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
834 AM PDT Thu Oct 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...Gusts around 25 kt today.

* WAVES...North 9 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 2:45 PM PDT, 12 hours 9 minutes earlier.

Area forecast discussion, Oct 10, 2:45 PM PDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
245 PM PDT Wed Oct 10 2018

.SYNOPSIS...Slightly cooler temperatures are expected today and
tomorrow as a weak disturbance digs southward across the forecast
area. East to northeast winds are expected through the weekend
with high pressure forecast to dominate the area. Warm and dry
conditions are anticipated across most of the interior through the
middle of next week.

&&

.DISCUSSION...Early afternoon satellite imagery shows high
pressure still positioned over the northeastern Pacific. This
feature is forecast to drift toward the West Coast as a weak
disturbance digs southward across the area. As a result,
temperatures are expected to be slightly cooler today and tomorrow
across the interior. As the disturbance digs farther south, model
guidance then develops into a low off the central California coast
late on Thursday. This scenario will favor an offshore flow pattern,
with winds expected to shift from northerly to easterly to
northeasterly. Coastal stratus is expected to return tonight for
portions of Humboldt county coastline north of Cape Mendocino
before offshore flow firmly takes hold Thursday. Offshore flow
could aid in keeping most of the coast and inland areas cloud and
stratus free later in the week and into the weekend. Inland areas
are expected to see cooler and drier conditions tonight and
tomorrow night, which could lead to some areas of frost in some of
the low valleys of Trinity county. A frost advisory remains in
effect for these colder for tonight. Otherwise, mostly sunny and
dry conditions are expected across the forecast area through the
weekend.

High temperatures for today and tomorrow are expected to be in the
low to mid 60s at the coast and low 70s to around 80 across the
interior. Friday will see temperatures begin to warm slightly
across the interior with upper 70s to mid 80s expected and mid to
upper 60s at the coast. Highs for the weekend will be mid 60s to
around 70 at the coast and low to mid 80s across the interior.

&&

.AVIATION...Cloud cover has generally cleared the region Wednesday
afternoon due to the increasing influence of dry offshore winds
over interior NRN CA and OR. Offshore winds will increase further
late tonight into Thursday morning...which will continue to inhibit
the potential for stratus and fog along the coast. The one exception
may be a brief attempt at stratus/fog in the vicinity of Humboldt
Bay near sunrise Thursday...however, KACV may be just north of
stratus/fog development. In addition, a southerly surge of stratus
may impact the far southern Mendocino coast late Wednesday night
into Thursday morning.

Otherwise, gusty north winds occurring along the coast Wednesday
afternoon are forecast to dissipate near KACV after sunrise. As
surface winds weaken, flow above the surface may be sufficiently
strong for a brief period of enhanced low-level wind shear during
the evening.

&&

.MARINE...A strong expansive area of surface high pressure continues
to reside over the northeastern Pacific Wednesday afternoon, while
low pressure was located across AZ/NM. A tight pressure
gradient exists between these two features over the coastal waters
of northwestern California, though it has weekend sufficiently
such that gale force northerlies have come to an end over the
southern outer waters. Nevertheless, gusty north winds will
continue through Thursday, which will promote steep seas.
Thereafter, low pressure will develop offshore late in the
week, which will aid in weakening wind speeds significantly.

Otherwise, a mid period northwesterly swell will linger
across the coastal waters during the next seven days. In addition,
a southerly swell from 3 to 5 feet at 14 seconds appears to be on
track today through the weekend.

&&

.FIRE WEATHER...A weak disturbance will bring slightly cooler
temperatures today and tomorrow across the interior. High pressure
will then build into the area as a low forms off the central
California coast. As a result, offshore flow is expected through the
middle of next week with the strongest occurring Thursday night into
Friday morning and again on Saturday night. Gusts to 30 mph are
possible along exposed ridges of interior Mendocino, Humboldt, and
Del Norte county. Poor RH recoveries are also expected across
portions of the interior as warm and dry conditions persist into
next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 2 AM to 9 AM PDT Thursday for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     9 PM PDT this evening for PZZ450-455.

     Small Craft Advisory until 3 PM PDT Thursday for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 10, 2:53 PM PDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Eureka CA
253 PM PDT Wed Oct 10 2018

CAZ101>103-105-106-110>113-112200-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-Southern Humboldt Interior-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
253 PM PDT Wed Oct 10 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-109-112200-
Southwestern Humboldt-Mendocino Coast-
253 PM PDT Wed Oct 10 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A southerly swell will yield surf heights from 7 to 10 feet along
south-southwest facing beaches. The risk for sneaker waves and rip
currents will become elevated across the Mendocino and southwest
Humboldt coasts. In addition, marine activities may be impacted for
south facing harbors.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A southerly swell will yield surf heights from 7 to 10 feet along
south-southwest facing beaches. The risk for sneaker waves and rip
currents will become elevated across the Mendocino and southwest
Humboldt coasts. In addition, marine activities may be impacted for
south facing harbors.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-112200-
Northern Trinity-Southern Trinity-
253 PM PDT Wed Oct 10 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is in effect late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Frost Advisory is in effect for Thursday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:37 PM PDTFrost AdvisoryEKATrinity18 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.